MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. AUTOPULSE®RESUSCITATION SYSTEM; CARDIAC RESUSCITATOR, LINE-POWERED

ZOLL CIRCULATION, INC. AUTOPULSE®RESUSCITATION SYSTEM; CARDIAC RESUSCITATOR, LINE-POWERED
Model Number 100
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint regarding the autopulse platform (sn (b)(6) not functioning as intended was confirmed through archive data and functional testing.The archive data showed multiple instances of the autopulse platform displaying user advisory 18 (max take-up revolution exceeded) and fault code 16 (timeout moving to take-up position) around the date of the reported event.User advisory 18 was not replicated during functional testing.Although fault code 16 did not occur during functional testing, the drivetrain motor brake gap was found to be intermittently seized.The root cause of fault code 16 and the customer's complaint was identified as an intermittent function of the drivetrain motor, most likely caused by corrosion in the brake housing area, likely due to humidity.User advisory is normally a clearable error message and is designed into the platform to alert the operator that autopulse has detected one of several conditions.Per the battery hangtag - advisory codes description and action, user advisory (ua) 18 is an indication that autopulse has detected that either the patient's chest (manikin) is too small while sizing the patient/manikin (take-up) or that there is no patient/weight on the platform.The recommended actions to take for this type of user advisory are: pull up completely on the lifeband, ensure that the patient/manikin and the band are properly aligned, and press restart.If the user advisory does not clear, the patient may be too small.In this case, revert to manual cpr.The autopulse platform passed the initial functional test without any faults or errors.The drivetrain motor brake gap was within specification, and a load cell characterization test confirmed that both cell modules were operating within the specifications.During subsequent functional tests, the drivetrain motor brake gap was found to be intermittently seized.The drivetrain motor was last replaced in september 2020 during a service at zoll.The brake assembly was seized due to corrosion, which contributed to fault 16 and prevented the platform from performing compression.The corrosion was attempted to be removed by tapping the brake and cleaning it with isopropyl alcohol (ipa).However, the drivetrain motor continued to seize intermittently.The storage conditions of the platform are unknown; however, the customer is located in seoul, south korea, which is a humid area.The platform's archive data is incomplete, capturing only a month prior to and up to the reported event date, making it impossible to determine whether the customer performed daily checks.Conducting daily device checks and storing the device in a low-humidity environment will help reduce the likelihood of corrosive damage to the drivetrain motor and prevent the brake gap from corroding and seizing.The defective drivetrain motor must be replaced to resolve the issue.Zoll is awaiting the customer's approval for repair.Historical complaints were reviewed for service information related to the reported complaint, and no similar complaints were reported for the autopulse platform with serial number (b)(6).
 
Additional Manufacturer Narrative
The autopulse platform in the complaint was returned to zoll for evaluation.However, the investigation is still in progress.A follow-up report will be submitted when the investigation is completed.
 
Event or Problem Description
The customer reported that during shift check, the autopulse platform (sn (b)(6) did not function as intended.No clarification was provided.No patient involvement.

Brand Name
AUTOPULSE®RESUSCITATION SYSTEM
Common Device Name
CARDIAC RESUSCITATOR, LINE-POWERED
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key21599395
Report Number3010617000-2025-00191
Device Sequence Number21091093
Product Code DRM
UDI-Device Identifier00849111001014
UDI-Public00849111001014
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100
Device Catalogue Number8700-0740-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2025
Supplement Date Received by Manufacturer04/10/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date04/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown